MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00560331
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned sensation short throw was analyzed, and a visual evaluation noted that the loop was broken with evidence of a burned wire.The working length was measured and was found to be within specification.No other visual failures were noted.The investigation findings revealed the loop was broken, consequently confirming the reported event "wire broke".The investigation concluded that the observed failure was likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated and/or the technique used by the physician during initial use of set-up or power-up, limited the performance of the device and contributed to the broken loop.Additionally, the broken loop may occur due to an excessive application of power during the cauterization process; the loop may overheat causing it to break.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation short throw was used during a procedure performed on (b)(6) 2020.According to the complainant, during preparation, the wire broke off when the snare handle was manipulated before the procedure.The procedure was completed with another sensation short throw.There were no patient complications reported as a result of this event.

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10952589
Report Number3005099803-2020-05923
Device Sequence Number19554465
Product Code FDI
UDI-Device Identifier08714729283935
UDI-Public08714729283935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberM00560331
Device Catalogue Number6033
Device Lot Number0024262000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1